Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Child had MMR shot and has been having loose stools. Is this reaction to vaccine?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Child had mmr shot a week ago and has been having loose stools 2 to 4 times a day, is this a reaction to vaccine? What should we do?

Posted Wed, 10 Jul 2013 in Child Health
Answered by Dr. E Venkata Ramana 46 minutes later

Thank you for your query on Healthcare Magic.

Fever, rash, or decreased appetite may develop after 4 to 10 days of MMR vaccination and these are mild reactions of vaccination.

Loose motion is not a reaction of MMR vaccination.

Loose stools are due to gastroenteritis which could be due to a virus.

The mainstay of treatment in loose stools is to maintain the hydration of the child.

You can give sips of oral rehydration solutions like Pedialyte to maintain the hydration of the child.

Monitor child hydration status by her activity, urine output, skin turgor, and moist tongue and oral cavity.

Oral probiotic sachets containing saccharomyces boulardi or lactobacillus spores can be given for 3 to 5 days to restore healthy, protective gut flora.

Oral zinc can be supplemented for 2 weeks to decrease water content of loose stools and to prevent recurrent diarrhea.

Therefore I advise you to consult her pediatrician for assessment of the child and prescription of medication for her diarrhea.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor